Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 53, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 24, 2017, 2:17 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2017, 2:17 PM EDT (18:17 UTC)
- Expired
- Jun 24, 2017, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
938 WHUS71 KCLE 241817 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 217 PM EDT SAT JUN 24 2017 LEZ146>149-250200- /O.NEW.KCLE.SC.Y.0053.170624T1817Z-170625T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 217 PM EDT SAT JUN 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET DIMINISHING TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
1 follow-up statement
147 WHUS71 KCLE 250213 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1013 PM EDT SAT JUN 24 2017 LEZ146>149-250315- /O.EXP.KCLE.SC.Y.0053.000000T0000Z-170625T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1013 PM EDT SAT JUN 24 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WEST WINDS OF 10 TO 15 KNOTS WILL CONTINUE OVERNIGHT. WAVES OF 2 TO 4 FEET WILL SUBSIDE TO 1 TO 3 FEET OVERNIGHT. WINDS AND WAVES WILL INCREASE AGAIN ON SUNDAY AND COULD APPROACH SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 1:38 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 24, 1:38 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 138 PM EDT Sat Jun 24 2017 .SYNOPSIS... A trough of low pressure will remain across the Great Lakes today and tonight. Sunday a cold front will swing east across the region. Another cold front will move through on Monday keeping temperatures below normal into mid week. && .NEAR TERM /THROUGH TONIGHT/... Update...Area will be really hard-pressed to see any shower activity today. That being said, best cumulus development is across lower MI where a few showers have popped. Have put in a 20 percent chance around the Toledo area for just a few hours this afternoon. For today models show a weak surface ridge building in from the central plains while a second cold front/trough lingers east/west across the central lakes. An upper low will be dropping southeast across MN/WI. Increasing moisture is shown extending into nwrn PA from the northwest during the afternoon and the HRRR shows convection developing across the thumb of MI toward the area. Will have partly cloudy skies for the day but will include a slight chance pop for afternoon extreme north/northeast. Highs in the upper 70s. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... The upper low moving through MN and WI today will move across the central lakes on Sunday. A cold front associated with a developing surface low in the same location will move across the area during the day. The upper low will move east only to be replaced by another dropping through the mean upper trough which will persist across the area. This second upper low will move through the area late Monday and Tuesday. Wednesday surface high pressure from the plains will build across the Ohio Valley as an upper ridge moves through. Will need low chance pops north central/northeast on Sunday when the front moves through and where moisture is best. Monday into early Tuesday the second upper trough moves through with ample moisture for showers. Will have high chance to likely pops in place. Wednesday should be a dry day with building high pressure. Temps well below normal Sunday through Tuesday. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... A ridge of high pressure over the area Wednesday into Wednesday night will bring dry and seasonable conditions throughout the CWA. By early Thursday morning a low will be moving eastward across the far northern Great Lakes into Canada. This will bring a cold front south across the area Thursday afternoon. This will mean a chance for showers and thunderstorms. The front will stall somewhere in the vicinity Friday, which will mean a continued chance for showers and storms. Warmer temperatures are in store for the middle and latter part of next week with highs generally in the lower 80s. && .AVIATION /18Z Saturday THROUGH Thursday/... Starting to see SCT-BKN cumulus clouds forming. Not going to forecast any precip but an isolated shower cannot be ruled out. Expect the cumulus to dissipate toward 00z. Westerly winds will continue to gust to around 20 knots this afternoon but will diminish after 00z. OUTLOOK...Chance of brief MVFR in showers Sunday into Monday with a cold front and trough aloft. && .MARINE... A westerly flow will continue across the lake through the weekend and into early next week. Winds will increase a bit this afternoon, but no Small Craft Advisory conditions are forecast. A cold front will cross the lake Tuesday with a return to northwest flow. A ridge will follow Tuesday night with the flow finally returning to a southerly direction for Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK/Oudeman SHORT TERM...TK LONG TERM...Mottice AVIATION...Kubina MARINE...Mottice
Hazardous weather outlook, Jun 24, 5:44 AM EDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 544 AM EDT Sat Jun 24 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-250945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 544 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:06 PM EDT | Small Craft Advisory | CLE | 5 hr | |
| Jun 23, 10:07 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Lake | 5 hr |
| Jun 24, 4:44 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 5 hr |
| Jun 24, 7:53 PM EDT | Special Weather Statement | CLE | Geauga, Medina, Portage, Summit | 22 min |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.